Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.

Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Ayurvedic medicine alert

  • Comment
The Medicines and Healthcare products Regulatory Agency (MHRA) has advised caution on the use of Ayurvedic medicines after it was alerted to cases of heavy metal poisoning.

The Medicines and Healthcare products Regulatory Agency (MHRA) has advised caution on the use of Ayurvedic medicines after it was alerted to cases of heavy metal poisoning.

The medicines which caused the poisoning had been obtained from the Indian sub-continent and brought back to the UK for self use.

All six cases of poisoning occurred over the past three to four years, most caused bylead. One case involved arsenic.

Patients were using them to treat diabetes, chronic fatigue syndrome and hypertension.

The MHRA has said patients should consult their GP before using the medicines.

  • Comment

Have your say

You must sign in to make a comment

Please remember that the submission of any material is governed by our Terms and Conditions and by submitting material you confirm your agreement to these Terms and Conditions. Links may be included in your comments but HTML is not permitted.

Related Jobs